Alert archive / West Virginia / River Flood Warnings in 2011

River Flood Warning 20, NWS Charleston, WV

November 23, 2011Upshur County, West Virginia

NWS Charleston, WV issued this river flood warning at Nov 23, 2011, 3:00 PM EST for Upshur County, West Virginia. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2011, 3:00 PM EST (20:00 UTC)
Expired
Nov 23, 2011, 8:10 PM EST
In force
5 hr
Issued by
NWS Charleston, WV
Flood severity
Minor

County Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buckhannon River at Buckhannon (BKNW2).

Action stage
21 ft
Minor stage
23 ft
Moderate stage
25 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03052450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

271 
WGUS41 KRLX 232000
FLWRLX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
RIVER FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON  WV
300 PM EST WED NOV 23 2011

...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR 
THE FOLLOWING RIVERS... BUCKHANNON RIVER...

AFFECTING THE FOLLOWING COUNTIES IN WEST VIRGINIA...UPSHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND [PUT TIME HERE] [AM OR PM] OR SOONER IF
CONDITIONS CHANGE.


&&

WVC097-240800-
/O.NEW.KRLX.FL.W.0020.111123T2000Z-000000T0000Z/
/BKNW2.1.ER.111123T1736Z.111123T1930Z.000000T0000Z.NO/
300 PM EST WED NOV 23 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BUCKHANNON RIVER NEAR BUCKHANNON.
* CONTINUING INTO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:30 PM WEDNESDAY THE STAGE WAS 23.1 FEET. 
* FLOOD STAGE IS 23.0 FEET.
* AT STAGES NEAR 23.0 FEET...PORTIONS OF RIVER ROAD AND VICKSBURG ROAD AND HOMES 
  NEAR THE RIVER START TO FLOOD.  THE INTERSECTION OF MADISON AND FLORIDA 
  STREETS FLOODS AND SEVERAL LOW LYING AREAS IN AND AROUND BUCKHANNON START TO 
  FLOOD.
* FORECAST...THE RIVER IS EXPECTED TO CREST NEAR 23.2 FEET...OR JUST ABOVE 
  FLOOD STAGE...LATE THIS AFTERNOON. THE RIVER SHOULD THEN FALL BELOW FLOOD 
  STAGE BY LATE THIS EVENING. 
* A CREST NEAR 23.2 FEET COMPARES TO A PREVIOUS CREST OF 25.1 FEET ON FEBRUARY 7 
  2004.  

$$
2 follow-up statements
949 
WGUS81 KRLX 232128
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
428 PM EST WED NOV 23 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS....
  NEAR BUCKHANNON...

AFFECTING THE FOLLOWING  COUNTIES IN WEST VIRGINIA...UPSHUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS
TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

THE NEXT STATEMENT WILL BE ISSUED AROUND 8 PM OR SOONER IF
CONDITIONS CHANGE.


&&

WVC097-240328-
/O.CON.KRLX.FL.W.0020.000000T0000Z-000000T0000Z/
/BKNW2.1.ER.111123T1736Z.111123T1930Z.000000T0000Z.NO/
428 PM EST WED NOV 23 2011

THE FLOOD WARNING CONTINUES FOR
  THE BUCKHANNON RIVER NEAR BUCKHANNON.
* AT  3:30 PM WEDNESDAY THE STAGE WAS 23.1 FEET. 
* FLOOD STAGE IS 23.0 FEET.
* AT STAGES NEAR 23.1 FEET...PORTIONS OF RIVER ROAD AND VICKSBURG ROAD AND HOMES 
  NEAR THE RIVER START TO FLOOD.  THE INTERSECTION OF MADISON AND FLORIDA 
  STREETS FLOODS AND SEVERAL LOW LYING AREAS IN AND AROUND BUCKHANNON START TO 
  FLOOD.
* FORECAST...THE RIVER APPEARS TO BE IN CREST AT 23.1 FEET...OR JUST ABOVE FLOOD
  STAGE... AS OF 3:30 PM. IT IS EXPECTED TO SLOWLY FALL BACK BELOW FLOOD STAGE LATE
  THIS EVENING.
* A CREST NEAR 23.1 FEET COMPARES TO A PREVIOUS CREST OF 24.0 FEET ON NOVEMBER 20 
  2003.  

$$
616 
WGUS81 KRLX 240110
FLSRLX
RIVER FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CHARLESTON  WV 
810 PM EST WED NOV 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS....
BUCKHANNON RIVER. NEAR BUCKHANNON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND AND DON'T DROWN.  DO NOT DRIVE INTO AREAS WHERE
WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN 
MOTORISTS TRY CROSSING FLOODED ROADS.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

&&

WVC097-240140-
/O.CAN.KRLX.FL.W.0020.000000T0000Z-111124T0110Z/
/BKNW2.1.ER.111123T1736Z.111123T1930Z.111123T2315Z.NO/
810 PM EST WED NOV 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BUCKHANNON RIVER NEAR BUCKHANNON.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 22.9 FEET. 
* FLOOD STAGE IS 23 FEET.
* A CREST NEAR 23.1 FEET COMPARES TO A PREVIOUS CREST OF 24.0 
  FEET ON NOVEMBER 20 2003.
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Nov 23, 2:25 PM EST, 35 minutes earlier.

Area forecast discussion, Nov 23, 2:25 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
225 PM EST WED NOV 23 2011

.SYNOPSIS...
MINOR FLOODING LINGERS ON WV RIVERS. LOW LEVEL MOISTURE SLOWLY
EVAPORATES. HIGH PRESSURE WITH DRY WEATHER FOR THANKSGIVING INTO
FRIDAY.  MOISTURE INCREASES AGAIN ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NEAR 18Z LAST OF THE LIGHT RAIN AND SNOW NOW RESTRICTED TO THE WEST
VIRGINIA MOUNTAIN COUNTIES.

THE 500 MB VORT MAX SWINGS PASS CENTRAL MOUNTAINS 18Z TO 21Z.  STILL
HAVE ONLY AN INCH OR TWO OF SNOW AOA 3500 FEET.  CLEARING DEVELOPS
NW TO SE LATE TODAY AND TONIGHT.

THOUGH THIS CLEARING IS NOT A DONE DEAL OR AS CLEAR CUT. SURFACE DEW
POINTS ARE STILL IN THE MID AND UPPER 30S IN THE MIDWEST.  CAN SEE
CLEARING THROUGH THIS EVENING...BUT THEN CONCERNED THAT LOW STRATUS
MAY TRY TO REFORM LATE TONIGHT IN WEST VIRGINIA.  TRIED TO STAY ON
THE MILDER SIDE OF THE 12Z TEMPERATURE GUIDANCE...BASED ON THIS
SCENARIO IN WEST VIRGINIA.

TEMPERATURES HAVE BOTTOMED OUT...AND SHOULD RECOVER A FEW DEGREES
THROUGH 21Z IN THE WEST.  NO MAJOR CHANGES TO HIGH TEMPERATURES ON
THANKSGIVING.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
MODELS IN GOOD AGREEMENT ON RATHER STRONG UPPER RIDGE AND SURFACE
HIGH PRESSURE DOMINATING OUR WEATHER THURSDAY THROUGH THE DAY
SATURDAY. SURFACE HIGH CENTER SETS UP OVER THE SOUTHEASTERN U.S.
COASTAL STATES BY FRIDAY. THIS ALLOWS A SOUTHERLY FLOW...STILL QUITE
DRY WITH SUBSIDENCE...TO SET UP A DAYTIME WARMING TREND UNDER PLENTY
OF SUNSHINE. LOOK FOR A LARGE DIURNAL RANGE IN TEMPERATURES WITH
NEAR NORMAL LOWS BUT ABOVE NORMAL HIGHS INTO THE 60S.

NEXT SYSTEM PROGGED BY THE MODELS WOULD BE A DEEP UPPER TROUGH THAT
CLOSES OFF INTO A SIGNIFICANT UPPER LOW OVER THE MISSISSIPPI/OHIO
VALLEYS JUST AFTER THIS PERIOD. THE MEDIUM RANGE ENSEMBLE MODEL
TREND ON THIS SYSTEM IS TO CLOSE OFF THE UPPER LOW CLOSE ENOUGH TO
OUR AREA FOR SHOWERS TO REACH US LATER SATURDAY NIGHT. THIS WOULD
FALL INTO THE GFS THINKING RATHER THAN THE FARTHER WESTWARD POSITION
OF THE ECMWF.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
VERY DIFFICULT FORECAST IN THE LONG TERM PERIOD...WITH LOTS OF
UNCERTAINTY...AND MODEL INCONSISTENCIES. UPPER TROUGH AND ASSOCIATED
PRECIPITATION MOVES INTO THE CWA ON SUNDAY...WITH A CLOSED UPPER LOW
FORMING BY SUNDAY NIGHT/MONDAY. ECMWF INDICATES LOW FORMING OVER THE
SOUTHEASTERN U.S...BEFORE GRADUALLY TREKKING UP THE EAST COAST MID
WEEK AS ANOTHER SHORTWAVE TROUGH MOVES INTO THE OHIO VALLEY. GFS
INDICATES A CLOSED UPPER LOW FORMING OVER THE MIDWEST...AND DIGGING
SOUTH TOWARDS CAROLINAS...THEN UP THE EAST COAST. THIS SCENARIO
WOULD ALLOW COLDER AIR TO FILTER INTO THE REGION THAN THE ECMWF
SOLUN. GFS THEN INDICATES A BRIEF PERIOD OF SHORTWAVE RIDGING BEFORE
A SECONDARY SHORTWAVE TROUGH DROPS DOWN MIDWEEK. FOR NOW DUE TO THE
UNCERTAINTY...FOLLOWED HPC GUIDANCE...WHICH WAS A BLEND OF THE ECMWF
AND GFS. AS A RESULT...TEMPS NOT AS COOL AS IF WOULD HAVE FOLLOWED
JUST GFS...AND FORECAST CALLS FOR MORE PERIODS OF RAIN VERSUS MORE
PERIODS OF SNOW AS THE GFS WOULD SUGGEST. REGARDLESS...POTENTIAL FOR
ANOTHER ROUND OF DECENT PRECIP WITH THIS SYSTEM...WITH PW VALUES
EARLY ON AROUND AN INCH. COULD SEE UPWARDS OF AN INCH...POSSIBLY
MORE IN SPOTS WITH THIS SYSTEM SUNDAY AND MONDAY...WHICH COULD LEAD
TO WATER PROBLEMS CONSIDERING OVERALL MOIST CONDITIONS.
HOWEVER...GOOD NEWS IS THAT THE SYSTEM APPEARS TO BE
PROGRESSIVE...SO THIS SHOULD LIMIT RAINFALL POTENTIAL.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AT 18Z...HAVE TURNED THE CORNER AND CEILINGS ARE LIFTING.  LAST OF
THE LIGHT RAIN AND SNOW IN THE WEST VIRGINIA MOUNTAIN COUNTIES
SHOULD BE GONE BY DARK/22Z.

WIDESPREAD CEILINGS 1 TO 2 THSD FT BKN TO OVC BECOMING SCATTERED TO
BROKEN BY 22Z.  CLOUDS BECOMING SCATTERED TO CLEAR 00Z TO 03Z...BUT
STRATUS AOA 1 THSD FT MAY TRY TO REFORM IN WEST VIRGINIA 06Z TO 12Z
WITH VSBY 3 TO 5 MILES.  THE EXTENT AND FORMING OF THIS STRATUS IS
IN QUESTION...CAUSING THE MEDIUM CONFIDENCE IN THE TAFS.

ANY LOW STRATUS SHOULD EVAPORATE AROUND 14Z THURSDAY...THEN
CEILING UNLIMITED AND VSBY UNRESTRICTED.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS:TIMING OF ANY STRATUS REFORMING LATE TONIGHT
MAY VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  L    M    M    L    L    L    M    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
PKB CONSISTENCY  H    M    M    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    M    H    H    H    H    H    H    H    H

AFTER 18Z THURSDAY...
NO WIDESPREAD IFR EXPECTED.

&&

.HYDROLOGY...
RIVER FLOOD WARNINGS FOR MINOR FLOODING AT GLENVILLE...
GRANTSVILLE...ELIZABETH...CLARKSBURG AND BUCKHANNON.

GRANTSVILLE SHOULD BE CRESTING NOW...AROUND 18Z.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KTB/ARJ/SL
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...SL
AVIATION...KTB
HYDROLOGY...KTB
Hazardous weather outlook, Nov 23, 9:11 AM EST, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
911 AM EST WED NOV 23 2011

OHZ085>087-WVZ006>008-014>020-027>032-037>040-046-047-241415-
MEIGS-GALLIA-LAWRENCE-CABELL-MASON-JACKSON-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
911 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE SMALL STREAMS AND RUNS SHOULD BE DECREASING...BUT THE RUNOFF
INTO THE RIVERS WILL CONTINUE TO CAUSE SOME FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-067-075-076-083-084-VAZ003-004-WVZ005-009>011-
013-024>026-033>036-241415-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-DICKENSON-BUCHANAN-WAYNE-WOOD-PLEASANTS-TYLER-LINCOLN-MINGO-
LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
911 AM EST WED NOV 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...NORTHERN WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 23, 1:47 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
147 PM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            NORMANTOWN              38.85N  80.94W
11/23/2011                   GILMER             WV   EMERGENCY MNGR

            THE SCHOOL IN TOWN HAS WATER IN IT

&&

EVENT NUMBER RLX1100912

ARB
Local storm report, Nov 23, 1:51 PM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
151 PM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            GLENVILLE               38.94N  80.83W
11/23/2011                   GILMER             WV   EMERGENCY MNGR

            EVAC EARLY THIS MORNING. ONE ADULT AND ONE CHILD.

&&

EVENT NUMBER RLX1100913

ARB
Local storm report, Nov 23, 1:56 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       POMEROY                 39.03N  82.03W
11/23/2011  U0.00 INCH       MEIGS              OH   EMERGENCY MNGR

            HILLSIDE SLIP ON BUTTERNUT DR. DAMAGE DONE TO A HOUSE.

&&

EVENT NUMBER RLX1100914

ARB
Local storm report, Nov 23, 1:59 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
159 PM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            POMEROY                 39.03N  82.03W
11/23/2011                   MEIGS              OH   EMERGENCY MNGR

            SEVERAL ROAD CLOSURES OVER NIGHT. MOST SUBSIDED BY
            NOON.

&&

EVENT NUMBER RLX1100915

ARB
Local storm report, Nov 23, 2:03 PM EST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
203 PM EST WED NOV 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLOOD            ELIZABETH               39.06N  81.40W
11/22/2011                   WIRT               WV   EMERGENCY MNGR

            MULTIPLE ROAD CLOSURES. RTE 47... RTE 5 FROM BURNING
            SPRINGS TO ELIZABETH... ANNS RUN RD... LYNN CAMP RD...
            GARFIELD RD... AND TUCKERS CREEK RD.

&&

EVENT NUMBER RLX1100916

ARB
Special weather statement, Nov 23, 2:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
206 PM EST WED NOV 23 2011

WVZ040-232315-
BARBOUR-
INCLUDING THE CITIES OF...PHILIPPI...BELINGTON
206 PM EST WED NOV 23 2011

...HIGH WATER CONTINUING ALONG THE TYGART VALLEY RIVER...

DUE TO HEAVY RAINFALL OVER THE LAST SEVERAL DAYS...RIVERS ACROSS
NORTHERN WEST VIRGINIA CONTINUE TO RUN HIGH. LOCATIONS SUCH AS
BELINGTON AND PHILIPPI ON THE TYGART VALLEY RIVER WILL REMAIN
WITHIN A FOOT OR TWO OF FLOOD STAGE THROUGH THE LATE AFTERNOON
HOURS. THE RIVER IS THEN EXPECTED TO FALL THIS EVENING.

CREEKS AND STREAMS FLOWING INTO THE TYGART VALLEY RIVER WILL ALSO
REMAIN HIGH.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 7:34 PM ESTAreal Flood WarningRLXJackson, Kanawha, Putnam, Roane13 hr
Nov 22, 10:24 PM ESTAreal Flood WarningRLXBraxton, Doddridge, Gilmer, Lewis, Ritchie9 hr
Nov 22, 10:54 PM ESTAreal Flood WarningRLXBraxton, Lewis, Upshur, Webster9 hr
Nov 22, 11:07 PM ESTRiver Flood WarningRLXCalhoun, Gilmer20 hr
Nov 23, 9:42 AM ESTRiver Flood WarningRLXCalhoun, Wirt8 hr
Nov 23, 9:42 AM ESTRiver Flood WarningRLXWirt, Wood16 hr
Nov 23, 10:47 AM ESTRiver Flood WarningRLXHarrison5 hr

Nearby

River Flood Warnings in West Virginia, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.